Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 22, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 6, 1994, 6:55 PM CDT for Kay County, Oklahoma. It was in force for 35 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 1994, 6:55 PM CDT (23:55 UTC)
- Expired
- May 6, 1994, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 062356
TOROKC
OKC071-070030-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
655 PM CDT FRI MAY 06 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
SOUTHEAST KAY
INCLUDING THE FOLLOWING LOCATIONS
KILDARE AND PONCA CITY
AT 655 PM CDT RADAR INDICATED A DEVELOPING TORNADO 8 MILES
SOUTHEAST OF KILDARE.
THE TORNADO WAS MOVING EAST-SOUTHEAST AT 15 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT F<OR CENTRAL AND NORTHERN
OKLAHOMA UNTIL 1000PM CDT.
LAT...LON 3670 9701 3666 9704 3683 9706 3691 9677What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:42 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 6, 3:42 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 340 PM CDT FRI MAY 6 1994 MESONET DATA INDCTS CDFNT HAS MOVD INTO FAR NWRN ZNS OF FA LATE THIS AFTN. FNT WL CONT TO MOV SLOLY SEWD THIS EVE...AND THEN PICK UP A LTL SPEED AS LOW AND MID LVL COOLING MOVS THRU THE CNTRL PLNS. ANY CNCTN ALNG FNT CUD ALSO SPEED UP SWD MVMNT OF WND SHFT LINE. STRG CAP OVR AREA HAS SUPPRESSED CNVCTN ALG THE FNT THUS FAR. MWHL.. QUITE A BIT OF HI CLDS OVR CNTRL AND NRN OK HAS HELD TEMPS BLO VALUES NEEDED TO BRK THE CAP DURG THE AFTN. HWVR... XPCT CNVCTN TO FINALLY BRK OUT LATE AFTN OR EVE IN VCNTY OF FNT AND MOV INTO NRN OK. NWRN ZNS LOOK LESS FVRBL FOR TSTMS DUE TO FNT MOVG THRU AREA... AND SHALLOWER LOW LVL MSTR FIELD. A FEW SVR TSTMS WL BE PSBL DUE TO FVRBL LOW LVL SHR AND GUD INSTABILITIES... ALTHO WIND SPDS ARE NOT ESP STRG. MODELS SUGGEST MID LVL COOLING MOVG INTO AREA LTR TNGT...WITH ETA MOST PRONOUNCED... WL ERODE THE CAP. THE EROSION...COMBINED WITH CNVRGNC ALNG THE FNT... SHUD AID TSTM DVLPMNT SWD ACRS AREA OVRNGT. BEST CHCS WL BE IN ERN HLF OF AREA WHERE MSTR WL BE BEST AND CAP WEAKEST. FNT XPCTD TO BE IN SCNTRL OR SERN OK BY MRNG...WITH CLDS BEGINNING TO DCRS FM THE NW DURG THE DAY. BLV LFM/NGM MOS ARE TOO WRM/COLD FOR SAT... AND WL GENLY GO SOMEWHERE IN BETWEEN. BIG QUESTION RMNS ON TIMING OF ERN PAC LOW OFF CA CST DURG EXTENDED PD. MRF SEEMS TO BE TOO QUICK TO MOV CUT-OFF LOW EWD THRU FCST PD. WL BACK OFF ON SPEED OF SYS AND LINGER CHC OF RAIN INTO WEDS. FCSTID=32 HBR 58 75 50 77 / 30 20 0 10 OKC 61 72 51 75 / 50 30 0 0 SPS 62 77 53 78 / 20 20 0 10 GAG 54 70 47 74 / 30 10 0 10 PNC 58 70 49 73 / 60 10 . 0 0 DUA 64 74 55 77 / 30 60 10 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 6, 4:40 PM CDT, 2 hours 15 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 440 PM CDT FRI MAY 6 1994 TIME COUNTY LOCATION/EVENT 430 PM KAY DIME SIZE HAIL AT PECKHAM 435 PM KAY DIME SIZE HAIL 4W OF NEWKIRK MT
Local storm report, May 6, 4:44 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 440 PM CDT FRI MAY 6 1994 TIME COUNTY LOCATION/EVENT 430 PM KAY DIME SIZE HAIL AT PECKHAM 435 PM KAY DIME SIZE HAIL 4W OF NEWKIRK MT
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| May 6, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| May 6, 5:19 PM CDT | Tornado Warning | OUN | Kay | 26 min |
| May 6, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| May 6, 6:08 PM CDT | Flash Flood Warning | OUN | Kay | 4 hr |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.